Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Had altitude sickness and dizzy. Tightness in chest, jaw pain and slightly hyperthyroid. Is this normal?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5171 Questions
last week i visited colorado. In Denver I was fine, but as we climbed to about 8,500 feet I had classic altitude sickness (lightheaded, trouble sleeping, and a little dizzy. All of my friends did as well, but I also had some chest tightness and even thought at one point jaw pain. My cholesterol has always been terrific. I am slightly hyperthyroid due to medication I take after thyroid cancer. Should I have this checked out with my doctor, or was this normal for some people? The chest tightness was gone the next day as were most of the other symptoms.
Posted Mon, 21 Oct 2013 in Heart Attack
Answered by Dr. Chobufo Ditah 1 hour later
Brief Answer:
Normal, you don't need any more doctors visits!

Detailed Answer:
Hi and tank you so much for this query.

I am so sorry to hear you got mountain sickness on your trip to 8500ft. That's was an interesting experience. Hope you very much enjoyed it.

Your symptoms are classic and they have subsided. Monitoring for recurrence in future that may warrant a doctor's visit is the only next best available option. Worry not. stay calm and you need no further doctor's visit.

Why are you slightly hyperthyroid though on medications? Please, talk to your doctor and get the dosage revised to fit your exact needs. There is no point in taking excess medications that you don't really need. You may further reduce synthroid to even 0.5mg. Talk with your doctor.

I wish you well.
Hope you enjoy our services and consider using them again in future. Feel free to ask me further clarifications if need be.
Dr. Ditah, MD

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Emergency Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor